MAUDE Adverse Event Report: STRYKER SPINE-FRANCE LITE PLATE SYSTEM SOLID SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-FRANCE LITE PLATE SYSTEM SOLID SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 49177220
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/12/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a plate 23 length placed 4 22 l 5.0 screws tried to final seat with solid screwdriver.The tip broke in the screw head.The tip was left in screw head on lower sacral screws.
 
Additional Manufacturer Narrative
Visual inspection; device history review; complaint history review; risk assessment.The screwdriver was inspected and it was found that the tip was completely fractured off from the device.No relevant manufacturing issues were identified as all units met specifications.The possible root cause of the reported event is excessive force applied during screw tightening.
 
Event or Problem Description

Brand Name
LITE PLATE SYSTEM SOLID SCREWDRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6307059
Report Number0009617544-2017-00053
Device Sequence Number19024822
Product Code LXH
UDI-Device Identifier07613327275117
UDI-Public(01)07613327275117
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number49177220
Device Lot Number14J142
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/12/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/07/2017
Supplement Report FDA Received Date05/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1